Ohio, 2005

Damaging Winds in Ohio, July 13, 2005

July 13, 2005 · NWS CLE · 7 events in 6 counties and zones

7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$87,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 13, 1:41 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 13, 1:41 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
241 PM EDT WED JUL 13 2005

.SHORT TERM(TONITE THRU FRI)...
RMNS OF DENNIS WL CONT TO RMN STALLED OVR SERN IN AREA THRU FRI. WK
BANDS OF ENERGY WL CONT TO ROTATE ARND THE LOW BUT GNLY TOO WK AND
NUMEROUS TO TRY AND TIME. WL SHOW SOME NORMAL DIURNAL CYCLE TO POPS
TO ACCOUNT FOR AFTN AND EVE PEAK OF CONVECTIVE ACTIVITY. WL CONT TO
CUT POPS SOME DUE TO OVERALL DRY CONDS LIMITING COVERAGE OF PRECIP.

&&

.LONG TERM(FRI NITE THRU WED)...
WK RMNS OF TROP SYS FINALLY MOV SLOLY NE ACRS LERI AREA FRI NITE
THRU SUN WITH CONTD CHC FOR SHRA/TSRA.  RDGG SHOWING FOR MON SO WL
DROP CHC OUT OF FCST AND ONLY CARRY SLGT CHC FOR TUE AND WED AS NEXT
WK CDFNT MAY AFFECT AREA.

&&

.AVIATION (18Z-18Z)...
BANDS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON ACROSS THE REGION
WITH THE MOST INTENSE ACTIVITY FROM ERI S TO LBE WHERE THE CAPE
VALUES ARE 2000-3000 J/KG. WEAKER CONVECTION IS LOCATED ON THE NRN
AND EASTERN EDGE OF THE CYCLONIC CLOUD SHIELD OVER NW AND CNTRL OH
FROM FDY TO CMH. CAPE IS LOWER DUE TO LESS MORNING HEATING. WL
INCLUDE A TEMPO GROUP OVER ERI AND FDY AND MFD TO REFLECT HIGH
CONFIDENCE IN TSTM. ELSEWHERE THERE IS JUST A CHANCE OF A TSTM SO WL
INCLUDE VCSH TO REFLECT THE SCT NATURE OF STORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...
Hazardous weather outlook, Jul 13, 5:27 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT WED JUL 13 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141020-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
627 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG.  LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THURSDAY
AND FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 13, 3:11 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SAEGERTOWN              41.71N 80.14W
07/13/2005                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN

0342 PM     TSTM WND GST     5 E CONNEAUTVILLE       41.76N 80.27W
07/13/2005  60 MPH           CRAWFORD           PA   TRAINED SPOTTER

            BRANCHES DOWN

&&

LOMBARDY

The radar

The Cleveland radar (KCLE), 92 km away, was scanning. The volume nearest the first event began at 20:47 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trumbull

When
July 13, 3:45 PM EST to 4:05 PM EST
Where
Trumbull County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.300, -80.767

Numerous trees were reported down across the entire county.

Thunderstorm Wind, Lorain

When
July 13, 4:40 PM EST to 4:45 PM EST
Where
Lorain County, Elyria
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
EMERGENCY MANAGER
Coordinates
41.367, -82.100

Winds were estimated at 60 mph as severe thunderstorms moved through the area. Also, a trained spotter reported several trees down. A tree was also reported to have fallen on a house causing structural damage.

Thunderstorm Wind, Huron

When
July 13, 5:15 PM EST
Where
Huron County, Peru
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
41.167, -82.650

A few trees and large limbs were reported down.

Thunderstorm Wind, Cuyahoga

When
July 13, 5:20 PM EST
Where
Cuyahoga County, Garfield Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
41.433, -81.617

Several trees were reported down.

Thunderstorm Wind, Stark

When
July 13, 6:20 PM EST
Where
Stark County, 3 mi W of Massillon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.783, -81.600

Numerous trees were reported downed. A road was temporarily closed because of a fallen tree.

Thunderstorm Wind, Stark

When
July 13, 6:20 PM EST
Where
Stark County, 2 mi W of Massillon
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
40.780, -81.583

Numerous trees and large limbs were reported down on a golf course in the area. As many as 25 trees were either completely downed or had large limbs broken from them.

Thunderstorm Wind, Summit

When
July 13, 6:40 PM EST
Where
Summit County, 1 mi SW of Bath Center
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
41.150, -81.633

A few trees and large limbs were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466266, 5466267, 5466272, 5466268, 5466269, 5466270, 5466271.